MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4158040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the inflation of an 8mm x 4cm 80cm powerflex extreme, there was a leakage observed immediately at the distal balloon tip.As a result, another 8mm x 40mm cordis balloon catheter was used to complete the procedure without issue.There was no reported injury to the patient.This was during an angioplasty procedure to treat a lesion which had no signs of calcification or tortuosity and was not a chronic total occlusion (cto).There was no difficulty removing the protective balloon, the stylet, or any of the sterile packaging components during preparation of the device, and there were no kinks or damages observed prior to using the device.The balloon was prepped with a 50% contrast and 50% saline mixture.There was no resistance or friction experienced during the insertion of the device.The balloon catheter was able to track toward the lesion and cross the lesion without difficulty.Additionally, the device was never put into an acute bend and did not kink during its use.After the leakage occurred, the balloon catheter was able to be removed easily from the patient and remained in one piece during its removal.Information regarding the patient, the target lesion, the percentage of stenosis, prepping and storage of the device per the instructions for use (ifu), and possible loss of pressure during preparation of the balloon was requested but was not provided.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during the inflation of an 8mm x 4cm 80cm powerflex extreme, there was a leakage observed immediately at the distal balloon tip.As a result, another 8mm x 40mm cordis balloon catheter was used to complete the procedure without issue.There was no reported injury to the patient.This was during an angioplasty procedure to treat a lesion which had no signs of calcification or tortuosity and was not a chronic total occlusion (cto).There was no difficulty removing the protective balloon, the stylet, or any of the sterile packaging components during preparation of the device, and there were no kinks or damages observed prior to using the device.The balloon was prepped with a 50% contrast and 50% saline mixture.There was no resistance or friction experienced during the insertion of the device.The balloon catheter was able to track toward the lesion and cross the lesion without difficulty.Additionally, the device was never put into an acute bend and did not kink during its use.After the leakage occurred, the balloon catheter was able to be removed easily from the patient and remained in one piece during its removal.Information regarding the patient, the target lesion, the percentage of stenosis, prepping and storage of the device per the instructions for use (ifu), and possible loss of pressure during preparation of the balloon was requested but was not provided.The product was not returned for analysis.A product history record (phr) review of lot 82232303 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during positive pressure ¿ was not confirmed as the device was not returned for analysis, the exact cause could not be determined.Vessel characteristics and procedural factors likely contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 8X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key14345184
Report Number3009018440-2022-00011
Device Sequence Number17696760
Product Code LIT
UDI-Device Identifier20705032001943
UDI-Public(01)20705032001943(17)240930(10)82232303
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number4158040S
Device Catalogue Number4158040S
Device Lot Number82232303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date05/16/2022
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MM X 40MM CORDIS BALLOON CATHETER
Patient SexUnknown